Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: back from the doctor's office - Effexor XR Guinnee Pig

Posted by sid on December 20, 2001, at 13:00:39

In reply to Re: back from the doctor's office - Effexor XR, posted by Guinnee Pig on December 20, 2001, at 12:22:53

Hi Kristin,
thanks for your message.

I'm on the lowest possible dose of Effexor XR, so my experience is limited with it; I started 3 weeks ago. I have never tried anything else in temrs of meds; I used psychotherapy (cognitive and behavioral) and acupuncture to get out of major depression. Now I've turned to meds recently because I realized I'd had chronic depression since adolescence, and I considered I'd done what I could in terms of cognitive and behavioral therapy - it was time for me to try meds.

Note that 37.5mg is not listed anywhere as being effective for major depression, but I've had some benefits with chronic depression and I am more sociable. That's why I am surprised that my doc wants me to continue at 37.5 mg. You usually go to 75 and then 125 rather rapidly.

The side effects I've had are pretty standard I guess. They were strong in the first 5 days but now I have few and they don't bother me.
- sleep-related effects (sleepy during the day, insomnia at night): I switched to taking the capsule at noon rather than morning for a while but will go back to mornings tomorrow.
- less appetite, especially no cravings for carbs anymore (that's a good thing for me b/c my depression makes me sleep and eat too much!)
- some weight loss (some people gain weight); about 7lbs in 3 weeks without trying.
- headaches, but slight ones - they don't really bother me; some people have them stronger
- increased bruxism (might be the cause of the slight headaches in fact)
- Toughest: felt stoned the first 3 days - could not drive or do much of anything that required concentration; had dilated pupils. This does not happen to everybody, but some others have reported it on these pages. Been fine since and my concentration is better than before in general.

General rules, from what I've read:
With Effexor XR (extended realease), it is said that there are less side effects than with Effexor. Also, start at 37.5 mg and increase dosage only when side effects that bother you have subsided. Taking it with food helps to avoid nausea. I have not had nausea at all, but that's one of the common initial side effects.

I hope it helps. You might want to ask others who know about Serzone too; thay might know more about transition issues.

> Hey Sid ... Glad to hear you want to paint and draw. I am also an artist and I know how hard it can be to not want to do any of the things you love. My experience at art school was ruined due to anxiety and depression episodes that would keep me out of class usually for the last half of the semester or more. $24,000 a year and nothing to show for it. :-/ Anyway ~ My main reason for writing is to ask about side effects to effexor b/c I am currently coming off 500mg of Serzone that I took for about a year that isn't working and made me extremely dizzy...I was also on Buspar only for a month because it made me even more lightheaded and I could hardly get out of bed. It would be extremely helpful to know your experience with any side effects so I know what to expect if I move to Effexor. Have you tried others? I know everyone reacts different, but it's still usefull knowledge to know about the history of the drugs. Thanks Kristin


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:sid thread:87525
URL: http://www.dr-bob.org/babble/20011213/msgs/87538.html